MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN HK FEM ASSEMBLY SZ 5 RT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LGN HK FEM ASSEMBLY SZ 5 RT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71421365
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tka had been performed on 09-apr-2016, the patient underwent a revision surgery on (b)(6)2023 due to an unspecified adverse event, where the lgn hk fem assembly sz 5 rt was exchanged.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: the associated devices were returned and evaluated.A visual inspection of the returned devices reveal multiple pieces are fractured into pieces.The visual reveal dried cement on the patella.The devices show signs of wear.A lab analysis was performed to examine the devices using visual and macroscopic/microscopic methods.Visual examination showed fracture, delamination, discoloration, and bone fixation of the patella component, fracture of the femoral link component and delamination of several components.No damage was observed on the post sleeve component.Macroscopic/microscopic examination showed burnishing wear, embedment, scratches, and damage.Burnishing wear and embedment of particles on the articular surface of the insert, scratches on the articular surface of the patella component, damage on the screw head of the insert lock screw.No additional features were noted.No evidence of deviation in processing or material was found for the retrieved item.No definitive conclusions as to the cause of these observations can be determined.The clinical/medical evaluation concluded that without the requested supporting clinical documentation, the definitive clinical root cause of the unspecified adverse event could not be determined.Of note, the device was insitu for seven years prior to the revision.Since the health status of the patient is unknown, the impact to the patient beyond that which has already reported cannot be confirmed nor concluded.Should any additional relevant medical information be provided, this cause would be re-assessed.For the patella, the part and batch number for were not provided, thus, an evaluation of the manufacturing records, complaint history, instructions for use, risk management and prior actions review could not be performed.For the insert and the femoral assembly, a review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use document for knee systems provides complete guidelines of indications, contraindications, warnings and precautions and possible adverse effects that may occur preoperative, during surgery or post operative.A review of the risk management and information for use files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.No details about the cause of the revision surgery were provided, therefore no factors that can contribute can be delineated.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, after a tka was performed on (b)(6) 2016, the patient underwent a revision surgery on (b)(6) 2023 due to an unspecified adverse event, where the lgn hk fem assembly sz 5 rt was exchanged.In addition, one (1) legion hk gd motion isrt 15mm sz 2-3 rt and one (1) unknown legion total knee resurfacing patellar component were explanted.Patient's current health status is unknown.

Brand Name
LGN HK FEM ASSEMBLY SZ 5 RT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17198838
Report Number1020279-2023-01363
Device Sequence Number5440827
Product Code KRO
UDI-Device Identifier00885556414934
UDI-Public00885556414934
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/18/2020
Device Model Number71421365
Device Catalogue Number71421365
Device Lot Number13GBP0092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer08/18/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LGN HK ISRT 15MM SZ2-3RT(PN:71423346,LN:12MM00618).; UNKNOWN LGN RSRFCNG PAT CMP.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown